Alert archive / Ohio / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 136, NWS Cleveland, OH

June 25, 2008Hancock County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 25, 2008, 6:47 PM EDT for Hancock County, Wood County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2008, 6:47 PM EDT (22:47 UTC)
Expired
Jun 25, 2008, 7:30 PM EDT
In force
43 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Hancock County, OH, Wood County, OH

The radar

The Cleveland radar (KCLE), 151 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1846 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:57 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 25, 3:57 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
357 PM EDT WED JUN 25 2008

.SYNOPSIS...
A WARM FRONT OVER THE NATIONS MID SECTION COMBINED WITH AN UPPER
AIR DISTURBANCE WILL MOVE EAST THIS EVENING AND CROSS THE LOWER
GREAT LAKES TONIGHT. A WARM AND MORE HUMID SOUTHWEST FLOW WILL
OCCUR LATE IN THE WEEK UNTIL THE NEXT COLD FRONT CROSSES THE AREA
SATURDAY INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHOWERS AND CLOUD COVER FROM MORNING CONVECTION ARE MAKING THEIR
WAY ACROSS THE CWA THIS AFTERNOON LIMITING INSTABILITY FOR THE
TIME BEING. MCV WILL PROVIDE A FOCUS FOR CONVECTION THIS EVENING
ALONG WITH LLJ AND A CONTINUED INCREASE IN MOISTURE. NEW
DEVELOPMENT ACROSS INDIANA WITH RECOVERED AIRMASS TO TRANSLATE
EAST WITH LEFTOVER MCV. ISOLATED SEVERE THREAT STILL THERE
TONIGHT. TYPICALLY HEAVY RAINFALL WITH THUNDERSTORMS. TEMPS ONLY
FALLING BACK INTO THE MID/UPPER 60S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
UNSETTLED WEATHER WILL CONTINUE INTO THE WEEKEND AS WE NEVER
FULLY CLEAR OUT OF THIS PATTERN AND AIRMASS.

THURSDAY MORNING LOOKS QUIET AS AREA WILL BE IN WAKE OF
SHORTWAVE. ONLY DIFFERENCE THURSDAY IS THAT UPPER MIDWEST COLD
FRONT NEARS OH/PA. SO NEW TS DEVELOPMENT POSSIBLE BY AFTERNOON.
HAVE MAINTAINED A 50 PERCENT POPS. LOWERED TEMPS TO JUST SHY OF
90 WITH PERIODS OF CONVECTIVE DEBRIS CLOUDS KEEPING TEMPS IN
CHECK.

MOISTURE POOLS AHEAD OF THAT FRONT WHICH WILL BE LAYING E-W NEAR
THE VICINITY OF LAKE ERIE AND HEAVY RAINFALL THREAT INCREASES
THURSDAY THROUGH SATURDAY. VARIOUS SHORTWAVES CONVECTIVELY INDUCED
OR NOT IN RELATIVELY ZONAL FLOW WITH MAJORITY OF THE WESTERLIES
TO THE NORTH OF THE AREA WILL KEEP SHRA/TS CHANCES GENERICALLY IN
THE FORECAST UNTIL TIMING CAN BE BETTER ESTABLISHED. FRONT PUSHES
BACK NORTHWARD AGAIN FRIDAY WITH A TROUGH FOR SATURDAY. TRUE FRONT
LOOKS DELAYED UNTIL EARLY SUNDAY MORNING. AREA STILL IN SLIGHT
RISK OF SEVERE THROUGH SATURDAY. TEMPS IN THE 80S DAY AND 60S NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ACTIVE WEATHER PATTERN TO CONTINUE THROUGH THE FIRST HALF OF THE
EXTENDED. GFS AND OTHER MODELS LOOKING TO BE A LITTLE BETTER IN
AGREEMENT WITH LINGERING LOW PRESSURE SYSTEM WITH UPPER LEVEL
SUPPORT TO MOVE SLOWLY NORTHEASTWARD OUT OF THE AREA. LOOK FOR
A CHANCE OF SHOWERS AND TSTMS SUNDAY AND MONDAY. HIGH PRESSURE
BUILDS INTO THE FORECAST AREA TUESDAY AND WEDNESDAY RESULTING IN
SOME DRYING CONDITIONS. TEMPS NEAR THE SEASONAL AVERAGES SUNDAY
THRU WEDNESDAY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SOME SHOWERS WITH CONVECTION CONTINUE TO PUSH EASTWARD ACROSS MOST
OF THE NORTHERN HALF OF OHIO. WILL CONTINUE THE THINKING OF THE
PREVIOUS FORECAST SHIFT WITH A CHC OF SHOWERS AND POSSIBLY A
TSTM. DYNAMICS ARE MUCH STRONGER FOR LATER THIS AFTERNOON AND
EVENING. LOOK FOR VFR CONDS GIVING WAY TO MVFR CONDS IN POSSIBLE
TSTMS DURING THIS FIRST PERIOD THRU EARLY TONIGHT. ON THURSDAY
LOOK FOR MORE SHOWERS AND THUNDERSTORMS. WINDS BECOMING SW AND
INCREASING THIS AFTERNOON AND EVENING.

.OUTLOOK...WE WILL CONTINUED THE UNSETTLED WEATHER FRIDAY THROUGH
MONDAY WITH A THREAT OF SHOWERS AND THUNDERSTORMS EACH DAY.
LOOK FOR NON VFR CONDITIONS IN SHOWERS AND THUNDERSTORMS...OTHERWISE
SHOULD BE MAINLY VFR EXCEPT FOR SOME EARLY MORNING MVFR BR.

&&

.MARINE...
IN GENERAL WE EXPECT SW WINDS TO INCREASE TO ABOUT 10 TO 20 KTS
TONIGHT AND CONTINUE THU.  A WEAK COLD FRONT SHOULD DROP ACROSS THE
LAKE THU NIGHT TO VEER A LIGHTER W FLOW AROUND TO THE NE THEN E INTO
FRI THEN CONTINUE TO VEER AROUND TO THE S AND SW FRI NIGHT THROUGH
SAT WHILE INCREASING IN SPEEDS SOME.  MORE PROBLEMATIC WILL BE
LOCALIZED WIND SHIFTS AND STRONG GUSTS FROM NUMEROUS STRONG TO
LOCALLY SEVERE THUNDERSTORMS THAT WILL AFFECT THE LAKE ON AND OFF
AGAIN TONIGHT THROUGH SATURDAY.  WINDS WILL EASILY GUST TO 35 KNOTS
OR MORE WITH MANY OF THESE THUNDERSTORMS.

A STRONGER COLD FRONT WILL SWEEP THROUGH THE LAKE LATE SATURDAY OR
SATURDAY NIGHT TO DIMINISH THE STORM THREAT AND KICK THE WINDS TO
MAINLY WEST. WINDS SHOULD THEN WAVER BACK AND FORTH BETWEEN W AND
SW THROUGH MONDAY AS TROUGHS OF LOW PRESSURE DROP SE ACROSS THE
LAKE. WIND SPEEDS SHOULD MAINLY STAY 15 KTS OR LESS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...BC
AVIATION...BC
MARINE...ADAMS
Hazardous weather outlook, Jun 25, 5:40 AM EDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
540 AM EDT WED JUN 25 2008

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-260945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
540 AM EDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON INTO TONIGHT AS THE
ATMOSPHERE BECOMES UNSTABLE. THE BEST CHANCE OF THUNDERSTORMS AND
THE THREAT FOR THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL IS
ACROSS NORTHWEST OHIO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY WITH DAMAGING WIND
AND LARGE HAIL. THE MOST LIKELY CHANCE WOULD BE EACH AFTERNOON AND
EVENING. HEAVY DOWNPOURS ARE ALSO LIKELY.

THE UPPER TROUGH WILL DEEPEN ON SATURDAY AND A COLD FRONT IS
EXPECTED ON SATURDAY. THE TIMING OF THE FRONT IS UNCERTAIN. IF THE
FRONT ARRIVES LATER IN THE DAY THEN THERE WILL BE ENOUGH HEATING
TO GENERATE SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:49 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Wood56 min
Jun 25, 7:04 PM EDTSpecial Marine WarningCLE86 min
Jun 25, 7:18 PM EDTSevere Thunderstorm WarningCLESandusky, Seneca42 min
Jun 25, 7:33 PM EDTAreal Flood AdvisoryCLELucas3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.